Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Methadone & HIV
Oct 13, 2003

I'm taking Methadone for pain management, pain from a combination of neuropathy, arthropathy, muschle pain, spinal discomfort from degeneration in the cervical and lubar regions as well as spondylosis of my entire spine. I'm taking 20mg daily, any higher I become sedated and would rather just sleep all day. The Methadone really plays havoc on the digestive system and while I'm super sensetive to all medications is causing a good bit of discomfort. I always feel full, don't have much of an appetite some of which I'm sure is phsycological and bowel movement can be infrequent most of the time. I take ducosate because I was so dehydrated and dry causing very hard stools that would leave me with fissures. That has been rectified. As for the bloated feeling I feel like I'm packed full and only discharge the amount I input while feeling solid throughout my digestive system. I eat lots of fiber which helps but doesn't actually initiate movement. It was explained to me how Methadone shuts or slows the digestive system down which makes sense. But I want to feel cleaned out and was wondering if it would be harmful once in awhile to take magnesium citrate to cleanse my system as long as I don't make it a habit ? And is there anything else I can do to encourage digestion or is this just how it has to be as long as I'm taking an opiate/narcotic? Thanks Brian

Response from Dr. Frascino

Hello Brian,

This is an HIV information website. Are you HIV-positive? If so, write back with additional details of your HIV meds, viral load, T-cell counts, etc. Methadone can have significant drug interactions with some HIV medications. Even if you're not HIV positive, talk to the doctor who is handling your pain management. Yes, there are things you can do to mitigate the gastrointestinal symptoms caused by opiate/narcotics. He/she should review these options and treatments with you. Good luck.

Dr. Bob


Previous
Concerned Wife
Next
Is my doctor moving too slow with my Testosterone?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement